Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 1, NWS Green Bay, WI

January 4, 2020

NWS Green Bay, WI issued this gale warning at Jan 4, 2020, 3:18 PM CST. It took effect at Jan 5, 2020, 10:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2020, 3:18 PM CST (21:18 UTC)
In effect from
Jan 5, 2020, 10:00 AM CST
Expired
Jan 6, 2020, 2:00 AM CST
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

525 
WHUS73 KGRB 042118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
318 PM CST Sat Jan 4 2020

LMZ522-542-543-050530-
/O.UPG.KGRB.GL.A.0001.200105T1800Z-200106T1000Z/
/O.NEW.KGRB.GL.W.0001.200105T1600Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
318 PM CST Sat Jan 4 2020

...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 2 AM CST MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to 35 
  kt expected.

* WHERE...Green Bay south of line from Oconto WI to Little
  Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Lake 
  Michigan from Two Rivers to Sheboygan WI.

* WHEN...From 10 AM Sunday to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-050530-
/O.UPG.KGRB.GL.A.0001.200105T1800Z-200106T1000Z/
/O.NEW.KGRB.SC.Y.0002.200105T1600Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
318 PM CST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 9 AM CST
MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to 
  around 30 kt expected.

* WHERE...Green Bay south of line from Cedar River to Rock Island
  Passage and north of a line from Oconto WI to Little Sturgeon
  Bay WI and Lake Michigan from Rock Island Passage to Sturgeon 
  Bay WI.

* WHEN...From 10 AM Sunday to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
7 follow-up statements
049 
WHUS73 KGRB 042212
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
412 PM CST Sat Jan 4 2020

LMZ522-542-543-050615-
/O.CON.KGRB.GL.W.0001.200105T1600Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
412 PM CST Sat Jan 4 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 2 AM CST
MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to 35
  kt expected. Waves building to 2 to 4 ft on Lake Michigan Sunday
  morning.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Lake 
  Michigan from Two Rivers to Sheboygan WI.

* WHEN...From 10 AM Sunday to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-050615-
/O.CON.KGRB.SC.Y.0002.200105T1600Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
412 PM CST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
9 AM CST MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to
  around 30 kt expected. Waves building to 3 to 5 ft by Sunday
  afternoon.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Lake Michigan from Rock Island Passage to 
  Sturgeon Bay WI.

* WHEN...From 10 AM Sunday to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
327 
WHUS73 KGRB 050323
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
923 PM CST Sat Jan 4 2020

LMZ522-542-543-051130-
/O.CON.KGRB.GL.W.0001.200105T1600Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
923 PM CST Sat Jan 4 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 2 AM CST
MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to 35 
  kt expected. Waves building to 2 to 4 ft on Lake Michigan 
  Sunday morning.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Lake 
  Michigan from Two Rivers to Sheboygan WI.

* WHEN...From 10 AM Sunday to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-051130-
/O.CON.KGRB.SC.Y.0002.200105T1600Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
923 PM CST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
9 AM CST MONDAY...

* WHAT...Southwest to west winds 15 to 25 kt with gusts up to 
  around 30 kt expected. Waves building to 3 to 5 ft by Sunday 
  afternoon.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Lake Michigan from Rock Island Passage to 
  Sturgeon Bay WI.

* WHEN...From 10 AM Sunday to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
092 
WHUS73 KGRB 051024
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
424 AM CST Sun Jan 5 2020

LMZ522-542-543-051830-
/O.CON.KGRB.GL.W.0001.200105T1600Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
424 AM CST Sun Jan 5 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
CST MONDAY...

* WHAT...Southwest wind increasing to 30 kts and then veering
  west. Gale force gusts to 40 knots. Wave building to 3 to 5 ft 
  on the lake, and 2 to 4 ft on the bay.

* WHERE...Green Bay south of line from Oconto WI to Little
  Sturgeon Bay WI. Lake Michigan from Sturgeon Bay to Sheboygan.

* WHEN...From 10 AM this morning to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-051830-
/O.CON.KGRB.SC.Y.0002.200105T1600Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
424 AM CST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 9 AM CST MONDAY...

* WHAT...Southwest wind increasing to 15 to 25 kts and then
  veering west. Wave building to 4 to 7 ft on the lake, and 3 to 5 
  ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock Island
  Passage and north of a line from Oconto WI to Little Sturgeon
  Bay WI. Lake Michigan from Rock Island Passage to Sturgeon Bay 
  WI.

* WHEN...From 10 AM this morning to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS
861 
WHUS73 KGRB 051552
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
952 AM CST Sun Jan 5 2020

LMZ522-542-543-060000-
/O.CON.KGRB.GL.W.0001.200105T1600Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
952 AM CST Sun Jan 5 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST MONDAY...

* WHAT...South wind to 30 kts and then veering west during the
  afternoon. Gale force gusts to 40 knots. Wave building to 3 to 
  5 ft.  

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Sturgeon Bay to Sheboygan.

* WHEN...Until to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will likely be
  needed once the gale warning expires. Ice shoves are possible
  on the Bay of Green Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-060000-
/O.CON.KGRB.SC.Y.0002.200105T1600Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
952 AM CST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...South wind 15 to 25 kts, veering west during the
  afternoon. Wave building to 4 to 7 ft on the lake, and 3 to 
  5 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Rock Island Passage to 
  Sturgeon Bay WI.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Ice shoves are possible on the Bay
  of Green Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
764 
WHUS73 KGRB 052148
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
348 PM CST Sun Jan 5 2020

LMZ522-542-543-060600-
/O.CON.KGRB.GL.W.0001.000000T0000Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
348 PM CST Sun Jan 5 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST MONDAY...

* WHAT...West wind to 30 kts. Gale force gusts to 40 knots. Waves
  1 to 3 ft on the bay and 3 to 5 ft subsiding to 2 to 4 ft after
  midnight on Lake Michigan.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Sturgeon Bay to Sheboygan.

* WHEN...Until to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will likely be 
  needed once the gale warning expires. Ice shoves are possible 
  on the Bay of Green Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-060600-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
348 PM CST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...West wind to 30 kts. A few gusts to 35 kts possible.
  Waves 2 to 4 ft on the bay and 3 to 6 ft subsiding to 2 to 4 ft
  after midnight on Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Rock Island Passage to 
  Sturgeon Bay WI.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Ice shoves are possible on the Bay of 
  Green Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
875 
WHUS73 KGRB 060328
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
928 PM CST Sun Jan 5 2020

LMZ522-542-543-060800-
/O.CON.KGRB.GL.W.0001.000000T0000Z-200106T0800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
928 PM CST Sun Jan 5 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST MONDAY...

* WHAT...West wind to 30 kts. Gale force gusts to 40 knots. 
  Waves 1 to 3 ft on the bay and 3 to 5 ft subsiding to 2 to 4 
  ft after midnight on Lake Michigan.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Sturgeon Bay to Sheboygan.

* WHEN...Until to 2 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will likely be 
  needed once the gale warning expires. Ice shoves are possible 
  on the Bay of Green Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-541-061130-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-200106T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
928 PM CST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...West wind to 30 kts. A few gusts to 35 kts possible. 
  Waves 2 to 4 ft on the bay and 3 to 5 ft subsiding to 2 to 4 
  ft after midnight on Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI. Lake Michigan from Rock Island Passage to 
  Sturgeon Bay WI.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Ice shoves are possible on the Bay of 
  Green Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
234 
WHUS73 KGRB 060753
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
153 AM CST Mon Jan 6 2020

LMZ522-542-543-061600-
/O.EXP.KGRB.GL.W.0001.000000T0000Z-200106T0800Z/
/O.EXB.KGRB.SC.Y.0002.200106T0800Z-200106T1800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
153 AM CST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING WILL EXPIRE AT 2 AM CST EARLY THIS MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Green Bay south of line from Oconto WI to Little
  Sturgeon Bay WI, Lake Michigan from Sturgeon Bay to Two Rivers 
  WI and Two Rivers to Sheboygan WI.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-541-061600-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-200106T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
153 AM CST Mon Jan 6 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Green Bay south of line from Cedar River to Rock Island
  Passage and north of a line from Oconto WI to Little Sturgeon
  Bay WI and Lake Michigan from Rock Island Passage to Sturgeon 
  Bay WI.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 4, 2:38 PM CST, 40 minutes earlier.

Area forecast discussion, Jan 4, 2:38 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
238 PM CST Sat Jan 4 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 233 PM CST Sat Jan 4 2020

Mostly cloudy skies prevailed across the region this afternoon.
Temperatures were in the middle to upper 20s.

For tonight, expecting low temperatures to occur this evening due
to the breaks in the clouds, then temperatures should remain
steady or slowly rise overnight. The latest model trends indicated
the snow will be a little slow to arrive, mainly after 12z across
the northwoods. The snow should overspread the remainder of the
region fairly quickly Sunday morning due to strong 850mb warm
advection. Steep mid level lapse rates of 6.5 to 7 C/KM noted
on the models, thus the snow could fall moderately for a short
period of time. The models also indicated the mid level moisture
gets scoured out later Sunday morning into Sunday afternoon. The
precipitation is expected to end as freezing drizzle or drizzle.

Strong gusty winds with gusts to around 40 mph are possible Sunday
afternoon into Sunday evening. The strong winds are expected to
produce ice shoves along the western shoreline of Door County and
the eastern shoreline of Lake Winnebago. Clouds will be on the
decrease Sunday night with lows in the teens north to the middle
20s across the Fox Valley and lakeshore.

Skies will start out sunny on Monday with clouds on the increase
later in the day. High temperatures are expected to be in the
upper 20s to middle 30s, which is some 5 to 10 degrees above
normal.

.LONG TERM...Sunday Night Through Saturday
Issued at 233 PM CST Sat Jan 4 2020

Generally quiet weather expected through much of the short-term
portion of the forecast. The exception will be Monday night into
Tuesday as a quick-moving system passes through the area. A change
in the pattern will likely begin toward the end of the extended
forecast.

Sunday night through Monday: A shortwave is expected to pass just
north of the CWA, largely across Upper Michigan Sunday night. As
this happens, there could be some light freezing drizzle or light
snow mix across north-central locations. The rest of the area will
likely see little in the way of precipitation. Winds will diminish a
bit, from 30 to 35 mph early in the evening to around 20 to 25 mph
overnight. Late Sunday night into Monday, a brief break in the
precipitation and possibly cloud cover, will occur as drier air
pushes into the area. Overnight lows will be in the teens north-
central to the 20s across much of the rest of the area. High
temperatures are expected to be in the upper 20s to the low and mid
30s.

Monday night through Tuesday: Another quick-moving clipper system is
expected to move from northern MN/western Ontario Monday evening to
eastern Upper Michigan by Tuesday morning. The forcing associated
with this feature along with steadily increasing moisture, will lead
to widespread light snow across much of the area. Models are only
painting out around a few hundreths of an inch of QPF. This would
lead to around an inch of snow with the lowest totals expected
across central into east-central WI. Currently the most likely
timing of the snow would be between 09Z/07 and 15Z/07, which could
be more impactful as this would be during the Tuesday morning
commute. Otherwise, overnight lows are expected to be in the teens
and 20s with daytime highs warming into the 20s and 30s.

Rest of the extended: Another low pressure system is expected to
approach and move through the area Thursday afternoon into Friday
morning. This system looks to be a bit warmer, which would lead to a
snow across central and north-central WI and a wintry mix of rain,
freezing rain and snow across east-central and far northeast WI.
There are differences among the models in the exact placement of the
low along with the thermal profiles, which will need to be ironed
out over the next day or two. Models are painting out around a tenth
to two tenths of an inch of QPF, so will definitely need to keep an
eye on it. A more active pattern is expected to set up toward the
end of next weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1124 AM CST Sat Jan 4 2020

MVFR CIGS expected across much of the region this afternoon
into Sunday afternoon. The only exception will be across
portions of northeast Wisconsin where VFR conditions will
occur for a period of time. Snow should arrive after 12z
across north-central Wisconsin and quickly spread across
northeast Wisconsin during the mid to late morning. The
snow should taper off or end from west to east during the
late morning or early afternoon. The precipitation could
also end as drizzle or freezing drizzle depending on the
air temperature. CIGS should improve Sunday afternoon.
On Sunday afternoon into Sunday evening, gusty west winds
of 30 to 35 knots with locally higher gusts are expected.
&&

.MARINE...
Issued at 233 PM CST Sat Jan 4 2020

A gale warning has been issued for areas south of an Oconto
to Sturgeon Bay line Sunday afternoon into Sunday night for
west gale force gusts around 35 knots.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Eckberg
AVIATION.......Eckberg
MARINE.........Cooley
Hazardous weather outlook, Jan 4, 2:16 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
216 PM CST Sat Jan 4 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
216 PM CST Sat Jan 4 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous travel conditions are possible at times Sunday due to
light snow and gusty winds. The highest snow totals of 1 to 2
inches are expected to occur over northeast Wisconsin near the
Michigan border, with less than an inch expected elsewhere. A
light glaze is also possible as the snow may end as freezing
drizzle.

The gusty winds will produce some patchy blowing snow
during the afternoon and evening, and could make driving high
profile vehicles difficult.

Gusty west winds may also produce ice shoves along the western
shore of Door County and along the eastern shore of Lake Winnebago
Sunday into Sunday night.

There is also a chance of light snow on Tuesday and a wintry mix
Thursday into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Snowfall amounts
or any reports of ice shoves on the Lake Winnebago or the Bay of
Green Bay would be most appreciated.

LMZ521-522-541>543-052030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
216 PM CST Sat Jan 4 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gale warning is in effect Sunday afternoon into Sunday night
south of a Sturgeon Bay to Oconto line as west winds are expected
to gust to around 35 knots.

Eckberg/Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:18 PM CSTSmall Craft AdvisoryGRB45 hr

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.